Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 95, NWS Midland/Odessa, TX

August 29, 2025Ector County, Midland County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Aug 29, 2025, 7:04 PM CDT for Ector County, Midland County, Texas. It was in force for 116 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2025, 7:04 PM CDT (00:04 UTC)
Expired
Aug 29, 2025, 9:00 PM CDT
In force
116 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

Counties Ector County, TX, Midland County, TX

The radar

The Midland/Odessa radar (KMAF), 17 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 7:10 PM CDTFLASH FLOOD2 Sw Mission Dorado, TXReport from mPING: Street/road flooding; Street/road closed; Vehicles stranded.
Aug 29, 7:15 PM CDTFLASH FLOOD3 Nnw Odessa, TXStalled vehicle in 1-2 feet of water over road at Hwy 385 (Andrews Hwy) and 52nd street in Odessa.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1309 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1309 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
2427 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

364 
WGUS54 KMAF 300004
FFWMAF
TXC135-329-300200-
/O.NEW.KMAF.FF.W.0095.250830T0004Z-250830T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
704 PM CDT Fri Aug 29 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  East Central Ector County in western Texas...
  West Central Midland County in western Texas...

* Until 900 PM CDT.

* At 704 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 0.5 inches of rain have 
  fallen. The expected rainfall rate is 0.5 to 1 inch in 1 hour. 
  Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Odessa, West Odessa and Odessa Schlemeyer Field.

This includes the following streams and drainages...
  Monahans Draw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3193 10235 3194 10225 3188 10223 3182 10232
      3179 10231 3177 10240 3185 10244 3190 10244
      3194 10244 3197 10240

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

DeBerry
2 follow-up statements
684 
WGUS74 KMAF 300030
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
730 PM CDT Fri Aug 29 2025

TXC135-329-300200-
/O.CON.KMAF.FF.W.0095.000000T0000Z-250830T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ector TX-Midland TX-
730 PM CDT Fri Aug 29 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING 
FOR EAST CENTRAL ECTOR AND WEST CENTRAL MIDLAND COUNTIES...

At 730 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 0.5 and 1.5 inches of rain have 
fallen. The expected rainfall rate is 0.5 to 1 inch in 1 hour. Flash 
flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Odessa, West Odessa and Odessa Schlemeyer Field.

This includes the following streams and drainages...
  Monahans Draw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3193 10235 3194 10225 3188 10223 3182 10232
      3179 10231 3177 10240 3185 10244 3190 10244
      3194 10244 3197 10240

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

DeBerry
460 
WGUS74 KMAF 300142
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
842 PM CDT Fri Aug 29 2025

TXC135-329-300200-
/O.CON.KMAF.FF.W.0095.000000T0000Z-250830T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ector TX-Midland TX-
842 PM CDT Fri Aug 29 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING 
FOR EAST CENTRAL ECTOR AND WEST CENTRAL MIDLAND COUNTIES...

At 842 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rainfall have ended.  However, it will take an hour or two for 
floodwaters to subside.  At 8:27 PM, 1-2 feet of water was reported 
over US Hwy 385 and 52nd Street in Odessa, along with a stalled car.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Odessa, West Odessa and Odessa Schlemeyer Field.

This includes the following streams and drainages...
  Monahans Draw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3193 10235 3194 10225 3188 10223 3182 10232
      3179 10231 3177 10240 3185 10244 3190 10244
      3194 10244 3197 10240

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

DeBerry

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 6:46 PM CDT, 18 minutes earlier. Its key messages:

  • Updated at 646 PM CDT Fri Aug 29 2025
  • Above normal temperatures with a low to medium (20-60%) chance of thunderstorms over the mountains, Southeast New Mexico and Permian Basin today.
  • A cold front on Saturday brings below-normal temperatures and increased precipitation chances. There will be a medium to high (50- 80%) chance of thunderstorms each day through Labor Day for much of the region.
  • There is medium to high (50-80%) confidence in 0.5" to 1" rainfall totals through Labor Day for a large portion of the area. There is low (10-30%) confidence in 1.5" or higher rainfall totals, but locally higher amounts are possible.
  • Widespread flash flooding appears unlikely, but localized flash flooding remains possible. Urban and low-lying areas are most at risk for potential flash flooding.
Area forecast discussion, Aug 29, 6:46 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
646 PM CDT Fri Aug 29 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 646 PM CDT Fri Aug 29 2025

- Above normal temperatures with a low to medium (20-60%) chance
  of thunderstorms over the mountains, Southeast New Mexico and
  Permian Basin today.

- A cold front on Saturday brings below-normal temperatures and
  increased precipitation chances. There will be a medium to high
  (50- 80%) chance of thunderstorms each day through Labor Day for
  much of the region.

- There is medium to high (50-80%) confidence in 0.5" to 1"
  rainfall totals through Labor Day for a large portion of the
  area. There is low (10-30%) confidence in 1.5" or higher
  rainfall totals, but locally higher amounts are possible.

- Widespread flash flooding appears unlikely, but localized flash
  flooding remains possible. Urban and low-lying areas are most at
  risk for potential flash flooding.

&&

.SHORT TERM...
(This afternoon through Saturday night)
Issued at 113 PM CDT Fri Aug 29 2025

Little change to the overall forecast. A stalled front sits over the
Permian Basin west across the Pecos River Valley and into the upper
Trans Pecos. This front will be part of the focus for scattered
showers and storms developing this afternoon and carrying into this
evening. Ensemble guidance for tonight through to early Saturday
morning show much of the activity beginning in eastern New Mexico
and heading southeast into southeast NM and the Permian Basin.
Isolated activity will also develop across the Davis Mountains and
the Stockton Plateau and decay after sunset.

The front lingers over the northern part of the CWA through Saturday
morning. Highs for most reach into the mid to upper 90s before rain
chances increase Saturday afternoon/evening. Once again, the front
acts as a focus for convection to develop over southeast New Mexico
and the Permian Basin. Most areas could see between a half inch and
inch of rain over the course of Saturday and into Saturday night
with lower amounts south of I-10, excluding the Davis Mountains. A
few spots may see one to two inches depending on where the strongest
and most efficient rain making storms occur. A few strong storms may
be possible with heavy rain, gusty winds, and lightning as the main
threats, but severe storms are currently not expected.  Localized
flash flooding will be a threat with any slow moving or training
thunderstorms, particularly late Saturday and into Sunday.

-Stickney

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 113 PM CDT Fri Aug 29 2025

A soggy Sunday can be expected across the region. During the morning
and early afternoon, lingering showers and thunderstorms from the
previous day may be impacting portions of Southeast New Mexico and
the Permian Basin. This activity should gradually weaken and
dissipate into the afternoon as it moves south. The cold front and
convective outflow that helped generate these showers and
thunderstorms will continue its slow march south through our region.
Between the cold front, any outflow, and lingering clouds, below-
normal temperatures are expected for all except for areas near the
Rio Grande. Lower to middle 80s across the bulk of the area will be
5 to 10 degrees below normal for this time of year. Despite the
cooler weather, another round of showers and thunderstorms is
expected by the afternoon and evening. The greatest chance of
precipitation is anticipated to be further south compared to
Saturday with the continued progression of the cold front. There
will be a high (60-80%) chance of precipitation along the Trans
Pecos and over neighboring areas. Elsewhere a slightly lower (40-
60%) chance of precipitation is expected.

For Labor Day, a similar scenario to Sunday is expected, though
further to the south. There may be lingering showers and
thunderstorms during the morning and early afternoon before another
round of showers and thunderstorms develops during the late
afternoon and evening. Temperatures continue to remain well-below
normal, even along the Rio Grande this time. There is a medium to
high (50-70%) chance of precipitation across the Davis Mountains,
Presidio Valley, and Big Bend. With a low to medium (20-40%) chance
of precipitation along the Trans Pecos. Drier weather begins to
makes its way into areas north of the Trans Pecos and additional
rainfall appears unlikely.

Over the course of the weekend and the Labor Day Holiday it is
expected that many locations will have received significant
rainfall. These rainfall amounts are not expected to cause
widespread flash flooding, but localized flash flooding remains a
concern. This threat is increased for areas in complex terrain or
urban areas that are more susceptible to flooding. At this time,
there is high (60-80%) confidence in 0.5" to 1" of rainfall for the
majority. A few areas may receive upwards of 1.5" of rainfall.
Rainfall amounts above 1.5" appear unlikely with only a low (10-30%)
confidence in these amounts. That being said, if certain areas
receive multiple rounds of heavy thunderstorms or prolonged
downpours, locally higher amounts of 2"+ remain possible.

After Monday, temperatures warm slightly, but remain below normal.
Upper 80s and lower 90s can be anticipated throughout much of next
week. Drier weather does return to the region, but a lingering
threat of afternoon and evening showers and thunderstorms continues.
There is a low (10-30%) chance of precipitation each day for portions
of the area, especially over the mountains. Another cold front may
enter the picture late next week, but ensemble guidance remains
split on this outcome. This cold front will be monitored for another
potential shot of increased precipitation and below normal
temperatures.

-Chehak

&&

.AVIATION...
(00Z TAFS)
Issued at 646 PM CDT Fri Aug 29 2025

VFR conditions prevail at all terminals. Have included -TSRA TEMPOs
for all sites, except MAF and PEQ. However, -TSRA PROB30s were
included for MAF/PEQ to account for lower probabilities and less
certainty. Amendments will be likely based on radar trends and
timing of shower/thunderstorm activity.&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               71  93  69  82 /  30  50  80  80
Carlsbad                 71  94  69  82 /  60  50  70  70
Dryden                   75 100  74  95 /  10  10  20  50
Fort Stockton            72  97  69  89 /  10  30  40  70
Guadalupe Pass           66  85  64  75 /  50  60  60  80
Hobbs                    67  91  65  82 /  50  60  80  60
Marfa                    62  88  62  81 /  20  40  40  70
Midland Intl Airport     72  95  70  83 /  30  40  70  70
Odessa                   72  95  69  82 /  30  50  70  70
Wink                     72  95  69  84 /  30  50  70  70

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...93
LONG TERM....91
AVIATION...55

In the hours before

Special weather statement, Aug 29, 4:19 PM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
319 PM MDT Fri Aug 29 2025

NMZ028-292145-
Eddy County Plains NM-
319 PM MDT Fri Aug 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN EDDY COUNTY THROUGH
345 PM MDT...

At 319 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Hope, moving southeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3252 10485 3252 10484 3285 10484 3269 10446
      3237 10472 3247 10485
TIME...MOT...LOC 2119Z 304DEG 21KT 3263 10479

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

KLG

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 7:17 PM CDTSpecial Weather StatementMAFEctor28 min
Aug 29, 7:31 PM CDTSevere Thunderstorm WarningMAFGaines29 min
Aug 29, 8:31 PM CDTSpecial Weather StatementMAFCochran29 min
Aug 30, 1:30 AM CDTFlash Flood WarningMAFCulberson3 hr
Aug 30, 12:00 PM CDTFlood WatchMAFAndrews, Borden, Dawson, Gaines, Howard, Martin and 2 more23 hr
Aug 30, 3:22 PM CDTFlash Flood WarningMAFJeff Davis3 hr
Aug 30, 5:29 PM CDTSpecial Weather StatementMAF46 min
Aug 30, 5:52 PM CDTFlash Flood WarningMAFBrewster, Presidio3 hr
Aug 30, 6:12 PM CDTFlash Flood WarningMAFBrewster, Jeff Davis, Pecos3 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.